MAUDE Adverse Event Report: GENESYS SPINE BINARY ANTERIOR CERVICAL PLATING SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION APPLIANCE

GENESYS SPINE BINARY ANTERIOR CERVICAL PLATING SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION APPLIANCE
Model Number GCP2-232
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While the genesys spine binary anterior cervical plate has a locking mechanism that accommodates a high degree of screw angulation, the degree of screw angulation does still have its limits.If the screw angulation exceeds the limits of the cervical plate design the surgeon could experience difficulty engaging the lock.Based on the information provided and the inspection of the returned cervical plate the root cause of the incident is believed to be screw angulation that exceeded the degree of angulation that the lock can reliably accommodate.
 
Event or Problem Description
During a two-level acdf procedure, the locking mechanism on a cervical plate did not engage one cervical screw.As a result, the plate was removed and replaced with a cervical plate of the same size.There was no patient effect and the total procedure delay was less than 5 minutes.

Brand Name
BINARY ANTERIOR CERVICAL PLATING SYSTEM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION APPLIANCE
Manufacturer (Section D)
GENESYS SPINE
1250 capital of tx hwy south
bld three, suite 600
austin TX 78746
MDR Report Key6595987
Report Number3008455034-2017-00003
Device Sequence Number788828
Product Code KWQ
UDI-Device IdentifierM719GCP22320
UDI-Public+M719GCP22320/$$7WT20161013EC
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133245
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberGCP2-232
Device Lot NumberWT20161013E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2017
Initial Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight68